Worried about John

Grannie G

Volunteer Moderator
Apr 3, 2006
72,094
Kent
It`s so sad Hazel.

I hope this lethargy is from the drugs rather than a deterioration in his condition. I suppose only time will tell.

Take care xx
 

Kate P

Registered User
Jul 6, 2007
565
Merseyside
Hi Hazel,

I'm so sorry about this fast deteriotation in John's condition - let's hope it is just the drugs.

I'll be praying for you both.
 

connie

Registered User
Mar 7, 2004
9,519
Frinton-on-Sea
Hazel, thinking of you sweetheart. Love to you both.

Knowing how Lionel's condition has flucuated over the past 6 months especially, I now heed Norman's maxim and live life 'day by day'.

Take care of yourself.
 

sue38

Registered User
Mar 6, 2007
10,849
52
Wigan, Lancs
Hi Hazel,

I'm sorry to hear of John's deterioration. I hope it is the drugs, but I guess it's a question of trial and error.

Do you know if John is really asleep or is he just closing his eyes. I say this because he is obviously eating well and he couldn't do this if was really asleep.

I know when my Dad is struggling to cope e.g. there's a lot of bustle or he is somewhere unfamiliar he pretends to be asleep and even pretends to snore! It's obviously a coping mechanism and I wonder if John has adopted this to cope with the changes that are affecting him.

Love to you both
 

okmurrays

Registered User
Oct 17, 2007
118
59
kelowna, bc, canada
Hi Hazel

I was thinking about you yesterday when I was out walking Molly and logged on to see how things were going. Sorry to hear he's not so good. I do hope that you see an improvement soon.

Thinking about you from across the water.

Sharon
 

Skye

Registered User
Aug 29, 2006
17,000
SW Scotland
Do you know if John is really asleep or is he just closing his eyes. I say this because he is obviously eating well and he couldn't do this if was really asleep.
Sue, he's really zonked most of the time -- leaning to one side, mouth wide open, completely unresponsive. It takes myself and a carer to rouse him enough to eat, still with his eyes closed. But golly, does he enjoy his food!

Thanks for the support, folks, I really appreciate it. It's all happening too quickly for me.

Love,
 

BeckyJan

Registered User
Nov 28, 2005
18,972
Derbyshire
not even when I kiss him. Until now, he's always kissed me back.
Dear Skye - how sad it is to read these posts. Not sure what to say cos it is hard to know just what you are experiencing at this particular moment. The 'quote' really pulled me - it is so bl.... awful - just wish it could all change.

'Day by day' is the thing - hope tomorrow is better.

Take care Jan
 

nickyd

Registered User
Oct 20, 2007
146
50
warwickshire
Hazel, so sorry to hear John isn't too good, it really is soul destroying watching someone you love dearly, suffering with this cruel disease. I am thinking of you both and I am sorry I can't help you in any other way, I really am..
With Love, Nickyxxx
 

elaineo2

Registered User
Jul 6, 2007
945
leigh lancashire
Dear Skye.
There's nothing that i can say that will make a difference to your feelings at the moment or the deterioration of John.
What i CAN say is that i commend you and other carers all over the world,your dedication,your love,and your stamina that this disease demands.There's no right or wrong way to deal with this disease,and to read your posts makes me fearful of my dads future.Then i read again and am inspired by your courage.

love to you both elainex
 

christine_batch

Registered User
Jul 31, 2007
3,388
Buckinghamshire
Dear Hazel,
My thoughts are with you and John. I know how you feel as Peter is deterating on a daily basis.
Yesterday had a call from C.H. Manager firstly checking on me and then giving update on Peter. The Consultant is going in to see him again this week. At the end of the day, I know in my heart that the C.H. was the best one and they are brilliant with Peter. When you get Staff Nurse phone up to give a daily update and a chat, it means so much to me. They tell me it is there job-WHY can't all C.H. be like that?
My prayers and thoughts to you and John.
Love from Christine
 

Skye

Registered User
Aug 29, 2006
17,000
SW Scotland
Thank you all for all the lovely messages and PMs. It helps so much to have that support.

John is now off antibiotics and Quetiapine, and he was certainly much more alert. The only trouble is, he's also more agitated, and doesn't like to sit in a chair. He wants to be either walking, or lying on his bed, and tries to get up and walk on his own. He's not steady enough for that, so he's going to have more falls.

I guess they'll leave him for a day ot two to see how he goes, but they may have to put him back on a smaller dose.

His consultant is coming to see him on Thursday, and I think he'll also be taken off Reminyl then. I hope they can find a happy medium.

It was good to get some response from him today!:)
 

sue38

Registered User
Mar 6, 2007
10,849
52
Wigan, Lancs
John is now off antibiotics and Quetiapine, and he was certainly much more alert. The only trouble is, he's also more agitated, and doesn't like to sit in a chair. He wants to be either walking, or lying on his bed, and tries to get up and walk on his own. He's not steady enough for that, so he's going to have more falls.
Gosh that was quick, I had no idea that the drugs passed out of your system so quickly! At least you now know it was the drugs and not another phase that was making John so lethargic.

I hope they find a happy medium for John, but as I said earlier it may be trial and error for a while. It seems that the effect of the drugs can vary hugely from person to person.
 

Skye

Registered User
Aug 29, 2006
17,000
SW Scotland
Utter fiasco! I went in at 10.15 to see consultant -- she'd been in at 9.30! (Secretary's fault, she said!) So I said I'd go shopping, and come back to give John his lunch.

Went back at 12.15, to be told that consultant had visited someone else in another part of the home, and come back to see me at 10.30!

Anyway, it worked out OK, even though I didn't have chance to see her. I'd discussed it with the nurse yesterday, and said I'd like John to be kept on Reminyl for a few months to see if he responded to being taken off Quetiapine. The message was passed on, and the consultant agreed. She thinks John is completely flat, and will not respond, but she's prepared to give it a bit longer. She'll come back in February.

After one day of being responsive, John is now sleeping all the time again. It doesn't look good.
 

Margarita

Registered User
Feb 17, 2006
10,824
london
Sending you a big [[[hug ]]]Hazel stay strong positive look after yourself must be hard to do that while seeing John like he now is, but all help xx